Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Irregular spotting, almost black mucus type discharge, using Depo. Suggestion?

I ve been on the Depo now for 11 yrs. And have never had any problems, last week i started spotting, red blood as well as dark, almost black mucus type discharge , My doctor had a pelvic ultrasound ordered and found nothing. I bled for 4 days, then stopped as fast as it started, Now i started bleeding again Saturday. I will be making a appt tomorrow with my doctor. But any suggestions as to why this may be happening after 11yrs?
Asked On : Thu, 21 Feb 2013
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
OBGYN 's  Response
Thanks for writing to us.
The irregular spotting that continues for many days is a normal finding when using a depo. This is caused by only progesterone support that the contraceptive provides. If the PAP smear is normal then there is nothing to worry.
I hope this information has been both informative and helpful for you.
Dr. Rakhi Tayal ,
Answered: Thu, 21 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor